Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 38, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Dec 30, 2011, 3:19 AM MST. It took effect at Dec 30, 2011, 4:07 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2011, 3:19 AM MST (10:19 UTC)
- In effect from
- Dec 30, 2011, 4:07 PM MST
- Expired
- Dec 31, 2011, 10:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS75 KPIH 301019 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 319 AM MST FRI DEC 30 2011 IDZ017-019>022-301830- /O.NEW.KPIH.WI.Y.0038.111231T0300Z-111231T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...DRIGGS... ST. ANTHONY...IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY... OAKLEY 319 AM MST FRI DEC 30 2011 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY. * TIMING...WINDS WILL INCREASE AROUND 8PM THIS EVENING AND LAST THROUGH THE NIGHT UNTIL 8AM TOMORROW. * WINDS...SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL...ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
7 follow-up statements
708 WWUS75 KPIH 301812 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1112 AM MST FRI DEC 30 2011 IDZ017-019>022-310215- /O.CON.KPIH.WI.Y.0038.111231T0300Z-111231T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...DRIGGS... ST. ANTHONY...IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY... OAKLEY 1112 AM MST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY. * TIMING...WINDS WILL INCREASE AROUND 8PM THIS EVENING AND LAST THROUGH THE NIGHT UNTIL 8AM TOMORROW. * WINDS...SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
373 WWUS75 KPIH 302119 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 219 PM MST FRI DEC 30 2011 IDZ017-019>022-311200- /O.CON.KPIH.WI.Y.0038.111231T0300Z-111231T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...DRIGGS... ST. ANTHONY...IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY... OAKLEY 219 PM MST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY. * TIMING...WINDS WILL INCREASE AROUND 8PM THIS EVENING AND LAST THROUGH THE NIGHT UNTIL 8AM TOMORROW. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
759 WWUS75 KPIH 302307 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 407 PM MST FRI DEC 30 2011 IDZ019-020-310715- /O.EXT.KPIH.WI.Y.0038.111230T2307Z-111231T1500Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...ST. ANTHONY...IDAHO FALLS... REXBURG 407 PM MST FRI DEC 30 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST SATURDAY... A WIND ADVISORY IS IN EFFECT UNTIL 8AM MST SATURDAY FOR THE UPPER SNAKE PLAIN AND PORTIONS OF THE UPPER SNAKE HIGHLANDS. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE NIGHT UNTIL 8AM TOMORROW. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. AREAS OF BLOWING DUST EARLY THIS EVENING WILL GIVE WAY TO AREAS OF DRIVEN RAIN AND THEN BLOWING SNOW AS A COLD FRONT MOVES THROUGH. DRASTICALLY REDUCED VISIBILITIES MAY FORCE ROAD CLOSURES ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-310715- /O.CON.KPIH.WI.Y.0038.111231T0300Z-111231T1500Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO... MALAD CITY...OAKLEY 407 PM MST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY. * TIMING...WINDS WILL INCREASE AROUND 8PM THIS EVENING AND LAST THROUGH THE NIGHT UNTIL 8AM TOMORROW. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
767 WWUS75 KPIH 310531 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1031 PM MST FRI DEC 30 2011 IDZ019-020-311500- /O.CON.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...ST. ANTHONY...IDAHO FALLS... REXBURG 1031 PM MST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE NIGHT. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-311500- /O.CON.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO... MALAD CITY...OAKLEY 1031 PM MST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE NIGHT. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
969 WWUS75 KPIH 311041 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 341 AM MST SAT DEC 31 2011 IDZ019-020-311500- /O.CON.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...ST. ANTHONY...IDAHO FALLS... REXBURG 341 AM MST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * TIMING...WINDS WILL REMAIN STRONG THROUGH MID MORNING. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-311500- /O.CON.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO... MALAD CITY...OAKLEY 341 AM MST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
569 WWUS75 KPIH 311501 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 801 AM MST SAT DEC 31 2011 IDZ017-021-311615- /O.CAN.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO 801 AM MST SAT DEC 31 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH AND WILL SLOWLY DECREASE THROUGH THE DAY. $$ IDZ019-020-311615- /O.EXP.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...ST. ANTHONY...IDAHO FALLS... REXBURG 801 AM MST SAT DEC 31 2011 ...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... SOUTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH AND WILL SLOWLY DECREASE THROUGH THE DAY. $$ IDZ022-311700- /O.EXT.KPIH.WI.Y.0038.000000T0000Z-111231T1700Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 801 AM MST SAT DEC 31 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM MST THIS MORNING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
697 WWUS75 KPIH 311703 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1003 AM MST SAT DEC 31 2011 IDZ022-311815- /O.EXP.KPIH.WI.Y.0038.000000T0000Z-111231T1700Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 1003 AM MST SAT DEC 31 2011 ...WIND ADVISORY HAS EXPIRED... WEST TO NORTHWEST WINDS HAVE DECREASED TO 15 TO 20 MPH AND WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 30, 2:28 AM MST, 51 minutes earlier.
Area forecast discussion, Dec 30, 2:28 AM MST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 228 AM MST FRI DEC 30 2011 SHORT TERM...TODAY THROUGH MONDAY. IR SATELLITE IMAGERY SHOWING A LARGE PLUME OF MOISTURE CONTINUING TO STREAM ACROSS THE PACIFIC AND FEEDING INTO AN UPPER TROUGH LOCATED JUST OFF THE WASHINGTON/OREGON COAST. MODELS ARE TAKING QUEUE FROM THIS STREAM OF MOISTURE AND GENERATING PLENTY OF QPF OVER THE AREA THROUGH SATURDAY MORNING. A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH EASTERN IDAHO FRIDAY NIGHT. GIVEN THE AMOUNT OF COLD AIR ADVECTION...THE REGION WILL LIKELY SEE SOME STRONG WINDS. MOS GUIDANCE HAS VALUES OF 30 TO 35 KTS ACROSS THE SNAKE PLAIN DURING THE OVERNIGHT HOURS...PROMPTING A WIND ADVISORY FOR THE AREA. UNTIL THEN...THE WINTER STORM WARNING WILL REMAIN FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS THROUGH SATURDAY MORNING ABOVE 7000 FT. SNOWFALL AMOUNTS OF 1 TO 2 FEET ARE LIKELY IN SOME AREAS WHILE THE LOWER ELEVATIONS RECEIVE MAINLY RAINFALL. HINSBERGER .LONG TERM...MONDAY THROUGH FRIDAY. EXTENDED SHOULD REMAIN RELATIVELY DRY DUE TO A RIDGE IN PLACE OVER THE REGION. MOST OF THE SYSTEMS SHOULD PASS NORTH OF THE AREA. BOTH EUROPEAN AND GFS SHOW A SHORTWAVE ARRIVING THURSDAY NIGHT AND FRIDAY. BOTH MODELS WERE SHOWING THIS SYSTEM ON YESTERDAYS RUN AS WELL. HAVE INCREASED PRECIPITATION CHANCES SLIGHTLY FOR THIS TIME. TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH MUCH OF THE PERIOD. VALLE && .AVIATION...WET ZONAL FLOW WILL RETURN TO THE REGION TODAY. MOST OF THE PRECIPITATION SHOULD REMAIN IN THE MOUNTAINS AND HIGHLANDS. KSUN WILL BE THE TOUGHEST FORECAST WITH MVFR/IFR CONDITIONS LIKELY AT TIMES DURING THE DAY. THERE IS A POSSIBILITY THAT THE SNAKE PLAIN TAF SITES WILL DROP TO MVFR...BUT BELIEVE THEY WILL REMAIN VFR FOR THE MOST PART. GUSTY CONDITIONS ARE LIKELY TODAY WITH STRONG WINDS LIKELY OVERNIGHT AFTER THE FRONT PASSES THROUGH. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 5 AM MST SATURDAY IDZ018-019-023-031. WIND ADVISORY FROM 8PM TONIGHT TO 8AM SATURDAY IDZ017-019-020-021-022. &&
Hazardous weather outlook, Dec 29, 5:49 AM MST, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 549 AM MST THU DEC 29 2011 IDZ018-019-023-031-301300- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- 549 AM MST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WINTER STORM NUMBER ONE WILL BE WINDING DOWN LATER TODAY...WITH STORM NUMBER TWO ARRIVING AFTER MIDNIGHT TONIGHT. STORM TOTALS FOR ABOVE 6500FT THROUGH THIS AFTERNOON WILL BE 10-20 INCHES AND LOCALLY HIGHER. THE WINTER STORM WARNING FOR AREAS ABOVE 6500FT REMAIN IN EFFECT THROUGH 5PM. A WINTER STORM WATCH FOR THE SAME AREAS BEGINS AFTER MIDNIGHT...AND SHOULD BE UPGRADED TO A WARNING LATER TODAY. STRONG WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN AND SNOW CONTINUES IN EARNEST THROUGH FRIDAY NIGHT. SNOW LEVELS WILL BE IN THE 6000-7500FT RANGE (BEFORE CRASHING FRIDAY NIGHT) WITH AREAS ABOVE 6500FT SEEING ANOTHER 10-16 INCHES BY EARLY SATURDAY. STRONG WINDS WILL PRODUCE MORE ISSUES RELATED TO BLOWING AND DRIFTING SNOW. BELOW 6500FT...A MIX IS EXPECTED WITH LOW ACCUMULATIONS OF WET SNOW WITH THE LOWEST VALLEYS SEEING ALL RAIN. DRIER WEATHER BEGINS LATER SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ022-024-025-032-301300- SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION-LOST RIVER/PAHSIMEROI- 549 AM MST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WINTER STORM NUMBER ONE WILL BE WINDING DOWN LATER TODAY...WITH STORM NUMBER TWO ARRIVING AFTER MIDNIGHT TONIGHT. IN THE MOUNTAINS AROUND BEAR LAKE...5-10 INCHES IS EXPECTED BY AFTERNOON WHICH IS WHERE A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 5PM. OTHER MOUNTAIN RANGES WILL BE LIMITED WITH STORM TOTALS OF 2-6 INCHES BY AFTERNOON. STRONG WINDS WILL CREATE POCKETS OF BLOWING AND DRIFTING SNOW WITH BOTH STORMS. SUSTAINED WINDS OF 30-35 MPH WITH HIGHER GUSTS ARE LIKELY IN THE AREAS OF THE SOUTHERN HIGHLANDS ADJACENT TO THE SNAKE PLAIN. A WIND ADVISORY IS EFFECT NOW UNTIL 3PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN AND SNOW CONTINUES IN EARNEST THROUGH FRIDAY NIGHT. SNOW LEVELS WILL BE IN THE 6000-7500FT RANGE UNTIL LATER FRIDAY NIGHT WHEN THEY WILL CRASH TO VALLEY FLOORS. DUE TO WARMER TEMPERATURES AND THE WIND FLOW...SNOW AMOUNTS WILL BE LIMITED TO 2-7 INCHES ABOVE 6500FT. BELOW THAT...A MIX IS EXPECTED. STRONG WINDS WILL CREATE POCKETS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS. PORTIONS OF THE SOUTHERN HIGHLANDS MAY SEE A STRONG WIND EVENT FRIDAY NIGHT INTO SATURDAY. SUSTAINED WINDS IN EXCESS OF 30MPH ARE POSSIBLE WITH GUSTS NEAR 45 MPH. THE POTENTIAL WILL BE CONTINUALLY EVALUATED. DRIER WEATHER ARRIVES FOR THE LAST PART OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-020-021-301300- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- 549 AM MST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT POCKETS OF RAIN WILL CONTINUE TODAY...SLOWLY DECREASING THIS AFTERNOON. WIDESPREAD SUSTAINED WINDS OF 30-35 MPH WITH HIGHER GUSTS ARE NOW EXPECTED ACROSS PORTIONS OF THE SNAKE PLAIN. A WIND ADVISORY HAS BEEN ISSUED THROUGH 3PM TODAY. RECORD TO NEAR RECORD HIGHS ARE POSSIBLE TODAY AT BURLEY...POCATELLO AND IDAHO FALLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF RAIN WILL CONTINUE INTO FRIDAY NIGHT. STRONG WINDS ARE EXPECTED AGAIN...ESPECIALLY FRIDAY NIGHT INTO SATURDAY. THE POTENTIAL FOR A STRONG WIND EVENT EXISTS WITH SUSTAINED WINDS OF 30-40MPH WITH HIGHER GUSTS. THIS WILL CONTINUED TO BE EVALUATED ON LATER SHIFTS. ANOTHER DAY OF RECORD TO NEAR RECORD HIGHS IS EXPECTED FOR BURLEY...POCATELLO AND IDAHO FALLS. DRIER WEATHER ARRIVES FOR LAST PART OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.